MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC FUSION COMPACT; EAR, NOSE AND THROAT STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC FUSION COMPACT; EAR, NOSE AND THROAT STEREOTAXIC INSTRUMENT
Model Number 9735602
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation device being used outside of a procedure.It was reported that the axiem box was not communicating with the navigation system.The axiem box had an 8 on the back.There was signal that there was no communication.The emitter details also states no communication and prompts to reboot the system.The axiem and the navigation system were rebooted while changing the connection order and which usb port the axiem box was connected to but the issue did not resolve.There was no patient present at the time of the event.The representative noted that there is likely a short in the cable connecting the axiem.It worked when the representative turning on the system, however the site states at times when they move the tripod it will lose connection.
 
Additional Manufacturer Narrative
A medtronic representative went to the site to test the equipment.Testing revealed that the reported issue could not be replicated in three procedures.However, as a precaution, the electromagnetic communication cable was replaced as a precaution.The system then passed the system checkout and was found to be fully functional.The cable was returned to the manufacturer for analysis.The cable was found to be fully functional with no problem found.The reported event could not be duplicated by medtronic personnel.If information is provided in the future, a supplemental report will be issued.

Brand Name
FUSION COMPACT
Common Device Name
EAR, NOSE AND THROAT STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8815706
Report Number1723170-2019-04180
Device Sequence Number3205623
Product Code PGW
UDI-Device Identifier00643169672956
UDI-Public00643169672956
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153247
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735602
Device Catalogue Number9735602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2019
Supplement Date Received by Manufacturer07/22/2019
Initial Report FDA Received Date07/23/2019
Supplement Report FDA Received Date08/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1